Alert archive / New Mexico / Special Weather Statements in 2021
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Jun 23, 2021, 7:37 PM MDT for Lea County, New Mexico. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2021, 7:37 PM MDT (01:37 UTC)
- Expired
- Jun 23, 2021, 8:15 PM MDT
- In force
- 38 min
- Issued by
- NWS Midland/Odessa, TX
County Lea County, NM
The radar
The Midland/Odessa radar (KMAF), 165 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.6 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 616 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 2624 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
421 WWUS84 KMAF 240137 SPSMAF Special Weather Statement National Weather Service Midland/Odessa TX 737 PM MDT Wed Jun 23 2021 NMZ029-033-240215- Northern Lea County NM-Central Lea County NM- 737 PM MDT Wed Jun 23 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LEA COUNTY UNTIL 815 PM MDT... At 737 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles southeast of Maljamar, or 23 miles southwest of Lovington, moving northeast at 30 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Lovington and Maljamar. LAT...LON 3304 10323 3259 10364 3265 10381 3322 10374 TIME...MOT...LOC 0137Z 203DEG 28KT 3275 10368 $$ 89
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jun 23, 5:24 PM MDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jun 23, 5:24 PM MDT, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
624 PM CDT Wed Jun 23 2021
...New AVIATION...
.AVIATION...
(00Z TAFS)
Issued at 614 PM CDT Wed Jun 23 2021
VFR conditions will continue for the next 24 hours with TSRA
shortly ending at KCNM around 01Z. Gusty winds will die down
around sunset but a breezy LLJ will continue into tonight out of
the southeast keeping winds elevated.
&&
.SHORT TERM...
(This evening through Thursday)
Issued at 132 PM CDT Wed Jun 23 2021
Upper ridge over the area today will begin to give way to a trough
moving down out of Canada Thursday. A cut off low along the CA
Coast will spin in place as it weakens and have no affect on this
region.
Temps will be hot again this afternoon with a Heat Advisory in
effect for the Davis Mountains northward through Eddy County. Could
see near Heat Advisory conditions again Thursday in the mountains
but since marginal will not issue anything at this time. Expect
gusty S wind to continue rest of the afternoon... 850mb wind does
show a LLJ tonight so wind should continue to blow during the 03-09z
time period.
Isolated storms possible over the Davis Mtns this afternoon and
extending northward to the Guadalupe Mtns this evening. Not
expecting much from these as they have to overcome subsidence from
the ridge but airmass is fairly moist with dewpts in the mid 50s to
60s so brief moderate rain is possible. Thursday afternoon isolated
storms over the mountains with a slight chance Thursday evening
along the western edge of the area.
&&
.LONG TERM...
(Thursday night through next Tuesday)
Issued at 132 PM CDT Wed Jun 23 2021
On Friday, an upper trough will be centered over the Northern Rocky
Mountains and Northern Plains with north to northwest upper level
winds over West Texas and Southeast New Mexico. Abundant low level
moisture will be in place on Friday with the NAM12 showing 60+
dewpoints as far west as Eddy County and the Davis Mountains during
the afternoon. Showers and thunderstorms may also develop during the
afternoon along a dryline extending from Southeast New Mexico to the
Rio Grande. Temperatures on Friday are expected to mostly be in the
90s and triple digits with the hottest temperatures along the Rio
Grande and Pecos River Valley.
The previously mentioned upper trough moves over the Upper Midwest
on Saturday. Showers and thunderstorms will again be possible on
Saturday along the dryline. High temperatures on Saturday are
expected to be a little cooler than those on Friday as lower heights
from the upper trough move over the area. The upper trough will
become deeper on Sunday over the central part of the country. This
will result in cooler temperatures from the previous day as a cold
front moves into the region and increasing rain/storm chances.
Precipitation chances continue on Monday as the main part of the
front moves through the area. High temperatures on Monday are
expected to mostly be in the 80s. Temperatures will begin warming
next Wednesday as the upper trough moves away from the region.
Chances of precipitation will still linger into Tuesday and next
Wednesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 73 98 74 97 / 0 0 0 0
Carlsbad 73 103 74 103 / 10 10 20 20
Dryden 75 99 77 97 / 0 0 0 10
Fort Stockton 73 101 75 101 / 0 0 10 20
Guadalupe Pass 72 97 71 96 / 10 10 20 20
Hobbs 71 98 72 101 / 0 0 10 20
Marfa 62 94 64 94 / 10 20 10 30
Midland Intl Airport 73 99 74 98 / 0 0 0 10
Odessa 73 99 75 98 / 0 0 10 10
Wink 75 103 76 103 / 0 0 10 20
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Heat Advisory until 9 PM CDT /8 PM MDT/ this evening for TXZ271-
273-275-277-278.
NM...Heat Advisory until 8 PM MDT this evening for NMZ027-028.
&&
SHORT TERM...89
LONG TERM....49
AVIATION...89Hazardous weather outlook, Jun 23, 12:14 PM MDT, 7 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 114 PM CDT Wed Jun 23 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-241815- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 114 PM CDT Wed Jun 23 2021 /1214 PM MDT Wed Jun 23 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight A Heat Advisory is in effect for this afternoon from Eddy County down across the Davis and Chinati Mountains. Isolated thunderstorms will be possible over the Davis, Delaware, and Guadalupe Mountains as well as portions of the Eddy and Culberson County plains this afternoon and evening. Gusty and erratic winds and lightning will be the main concerns. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Jun 23, 3:35 PM MDT, 4 hours 2 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
435 PM CDT Wed Jun 23 2021
TXZ067-274-232215-
Ward TX-Reeves County Plains TX-
435 PM CDT Wed Jun 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL REEVES AND WEST CENTRAL
WARD COUNTIES UNTIL 515 PM CDT...
At 434 PM CDT, Doppler radar was tracking strong thunderstorms 12
miles east of Toyah, moving northeast at 25 mph.
Half inch hail and wind gusts up to 50 mph will be possible.
Locations impacted include...
Pecos, Barstow, Saragosa, Verhalen, Toyah Lake and Pecos Municipal
Airport.
This includes the following highways...
Interstate 10 between mile markers 201 and 207.
Interstate 20 between mile markers 28 and 50.
LAT...LON 3153 10356 3138 10318 3104 10358 3099 10383
3106 10390 3111 10392
TIME...MOT...LOC 2134Z 217DEG 20KT 3124 10360
89Special weather statement, Jun 23, 4:14 PM MDT, 3 hours 23 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
514 PM CDT Wed Jun 23 2021
TXZ067-274-232300-
Ward TX-Reeves County Plains TX-
514 PM CDT Wed Jun 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL REEVES AND NORTHWESTERN
WARD COUNTIES UNTIL 600 PM CDT...
At 512 PM CDT, Doppler radar was tracking strong thunderstorms 7
miles southwest of Pecos, moving north at 20 mph.
Half inch hail and wind gusts up to 50 mph will be possible.
Locations impacted include...
Pecos, Barstow, Toyah Lake and Pecos Municipal Airport.
This includes Interstate 20 between mile markers 24 and 58.
LAT...LON 3122 10351 3118 10369 3127 10378 3164 10370
3153 10321
TIME...MOT...LOC 2212Z 201DEG 18KT 3132 10358
89Special weather statement, Jun 23, 4:16 PM MDT, 3 hours 21 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 516 PM CDT Wed Jun 23 2021 TXZ277-278-232300- Davis Mountains Foothills TX-Davis Mountains TX- 516 PM CDT Wed Jun 23 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BREWSTER... SOUTHEASTERN JEFF DAVIS AND NORTHEASTERN PRESIDIO COUNTIES UNTIL 600 PM CDT... At 516 PM CDT, Doppler radar was tracking strong thunderstorms over Fort Davis, moving north at 10 mph. Half inch hail and wind gusts up to 50 mph will be possible. Locations impacted include... Fort Davis, Camp Mitre Peak, Davis Mountains State Park, Indian Lodge, Star Mountain and Fort Davis National Historical Site. LAT...LON 3033 10383 3051 10409 3083 10381 3065 10346 TIME...MOT...LOC 2216Z 191DEG 8KT 3057 10389 89
Special weather statement, Jun 23, 6:42 PM MDT, 55 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 642 PM MDT Wed Jun 23 2021 NMZ028-240130- Eddy County Plains NM- 642 PM MDT Wed Jun 23 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EDDY COUNTY UNTIL 730 PM MDT... At 641 PM MDT, Doppler radar was tracking strong thunderstorms near Carlsbad, moving east at 10 mph. Half inch hail and wind gusts up to 50 mph will be possible. Locations impacted include... Carlsbad, Loving, Carlsbad North, Otis and Cavern City Air Terminal. LAT...LON 3219 10432 3242 10429 3254 10397 3233 10384 TIME...MOT...LOC 0041Z 247DEG 9KT 3238 10414 89
Special weather statement, Jun 23, 7:37 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 737 PM MDT Wed Jun 23 2021 NMZ029-033-240215- Northern Lea County NM-Central Lea County NM- 737 PM MDT Wed Jun 23 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LEA COUNTY UNTIL 815 PM MDT... At 737 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles southeast of Maljamar, or 23 miles southwest of Lovington, moving northeast at 30 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Lovington and Maljamar. LAT...LON 3304 10323 3259 10364 3265 10381 3322 10374 TIME...MOT...LOC 0137Z 203DEG 28KT 3275 10368 89
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 3:06 PM MDT | Special Weather Statement | MAF | 24 min | |
| Jun 24, 3:39 PM MDT | Special Weather Statement | MAF | Presidio | 51 min |
| Jun 24, 4:00 PM MDT | Special Weather Statement | MAF | Yoakum | 30 min |
| Jun 24, 4:25 PM MDT | Special Weather Statement | MAF | 35 min | |
| Jun 24, 4:37 PM MDT | Severe Thunderstorm Warning | MAF | Gaines | 53 min |
| Jun 24, 4:48 PM MDT | Special Weather Statement | MAF | Reeves | 42 min |
| Jun 23, 6:42 PM MDT | Special Weather Statement | MAF | Eddy | 48 min |
| Jun 24, 3:49 PM MDT | Special Weather Statement | MAF | Lea | 41 min |
| Jun 24, 3:53 PM MDT | Severe Thunderstorm Warning | MAF | Lea | 50 min |
| Jun 24, 4:23 PM MDT | Severe Thunderstorm Warning | MAF | Lea | 67 min |
| Jun 24, 4:31 PM MDT | Special Weather Statement | MAF | Lea | 44 min |
Nearby
Special Weather Statements in New Mexico, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.